MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp1307 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was initially trimmed at 32 cm but would not advance therefore catheter was trimmed to 10 cm to be left as a midline.It was stated when they went to aspirate, there sounded like there was air releasing from the extension legs.The catheter was removed and another catheter was placed without difficulty.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a breach in the catheter that would allow air to enter the extension legs during aspiration was unconfirmed.One 5fr dual-lumen (d/l) powerpicc ft was returned for investigation.Evidence of use was observed on the catheter.A red-colored residue was visible in one extension leg.The d/l tubing had been trimmed to length 11.4cm from the distal end of the molded bifurcation hub.A functional test revealed that each lumen of the catheter was patent to infusion.Under sustained hydraulic pressure, no leaks were observed in any part of the returned picc.Since no breach was observed in the catheter, the complaint was unconfirmed.The instructions for use (ifu) warn, ¿for powerpicc® ft catheters, do not trim the catheter shorter than 30 cm.¿ it is possible that the shorter length tubing was a factor in the reported event.When aspirating one lumen and the catheter tip is partially obstructed (e.G.Against the vessel wall) and the adjacent lumen is open (i.E.Unclamped), air can be drawn in from the open lumen at the tip of the catheter.Whether this was a contributing factor was unknown; however, no damage or defects associated with the manufacturing process were observed in the returned sample.
 
Event or Problem Description

Brand Name
POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8819308
Report Number3006260740-2019-02146
Device Sequence Number11472938
Product Code LJS
UDI-Device Identifier00801741027956
UDI-Public(01)00801741027956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275335F
Device Lot NumberREDP1307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1